MAUDE Adverse Event Report: ETHICON INC. ETHICON SECURESTRAP OPEN; IMPLANTABLE STAPLE

ETHICON INC. ETHICON SECURESTRAP OPEN; IMPLANTABLE STAPLE
Model Number OPSTRAP20
Medical Device Problem Code Loss of or Failure to Bond (1068)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/17/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a patient underwent an unknown procedure on (b)(6) 2022 and the absorbable strap was used.It was reported that the device malfunctioned during the procedure.It was also reported that the surgeon, during the stapling, realized that two sets of staples were delivered in a single pressure.These staples were also delivered in a bad position: they were put in cross.It was reported that the surgeon tried to remove them afterwards, but some could not be removed and the surgeon is afraid that this perforates the hailstone afterwards, post-operatively immediate or delayed.There were no adverse patient consequences reported.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint #: (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc., or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.(b)(4).Device not returned.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.Attempts are being made to obtain the following information. to date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.Additional information was requested and the following was obtained: were the straps removed or is it planned to be removed? if yes, please provide details.What is the patient¿s current status? status of product return.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 08/10/2022 this report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc., or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information was requested and the following was obtained: 1.Was the straps removed or is it planned to be removed?
=
> some staples could be removed and discarded.The others staples remained attached to the effective staple on the prosthesis thus fixed.There is a risk of remote gallbladder injury postoperatively.2.What is the patient¿s current status? -
=
>nothing to report.If further details are received at a later date a supplemental medwatch will be sent.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 08/22/2022.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc., or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Component code: g07002 no device problem found.The product was returned for evaluation.Visual inspection and functional testing were conducted on the returned device.Visual analysis of the returned sample revealed that the device was returned with no apparent damage in the external components.The device was disassembled to conduct a deep inspection and no damages were found on internal instrument components.As part of our quality process, the manufacturing records of this lot-serial number were reviewed, and the manufacturing standards were met prior to the release of this batch.No conclusion could be reached as to what may have caused the reported incident.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post market surveillance.

Brand Name
ETHICON SECURESTRAP OPEN
Common Device Name
IMPLANTABLE STAPLE
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-JUAREZ
avenida de las torres 7125
col salvacar
ciudad juarez 32604
MX   32604
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
9083863534
MDR Report Key15023427
Report Number2210968-2022-05510
Device Sequence Number6856094
Product Code GDW
UDI-Device Identifier10705031231054
UDI-Public10705031231054
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K123114
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/22/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2023
Device Model NumberOPSTRAP20
Device Catalogue NumberOPSTRAP20
Device Lot NumberRJMMDK
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/22/2022
Supplement Date Received by Manufacturer07/22/2022
08/16/2022
Initial Report FDA Received Date07/14/2022
Supplement Report FDA Received Date08/10/2022
08/22/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/23/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown